Duke Mathematical Journal

Cherednik algebras and differential operators on quasi-invariants

Yuri Berest, Pavel Etingof, and Victor Ginzburg

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We develop representation theory of the rational Cherednik algebra ${\rm H}\sb c$ associated to a finite Coxeter group $W$ in a vector space $\mathfrak {h}$, and a parameter "c." We use it to show that, for integral values of "c," the algebra ${\rm H}\sb c$ is simple and Morita equivalent to $\mathscr {D}(\mathfrak {h})\#W$, the cross product of $W$ with the algebra of polynomial differential operators on $\mathfrak {h}$.

O. Chalykh, M. Feigin, and A. Veselov [CV1], [FV] introduced an algebra, $Q\sb c$, of quasi-invariant polynomials on $\mathfrak {h}$, such that $\mathbb {C}[\mathfrak {h}]\sp W\subset Q\sb c\subset \mathbb {C}[\mathfrak {h}]$. We prove that the algebra $\mathscr {D}(Q\sb c)$ of differential operators on quasi-invariants is a simple algebra, Morita equivalent to $\mathscr {D}(\mathfrak {h})$. The subalgebra $\mathscr {D}(Q\sb c)\sp W\subset \mathscr {D}(Q\sb c)$ of $W$-invariant operators turns out to be isomorphic to the spherical subalgebra $\mathbf {eH}\sb c\mathbf {e}\subset {\rm H}\sb c$. We show that $\mathscr {D}(Q\sb c)$ is generated, as an algebra, by $Q\sb c$ and its "Fourier dual" $Q\sb c\sp \flat$, and that $\mathscr {D}(Q\sb c)$ is a rank-one projective $(Q\sb c\otimes Q\sb c\sp \flat)$-module (via multiplication-action on $\mathscr {D}(Q\sb c)$ on opposite sides).

Article information

Duke Math. J., Volume 118, Number 2 (2003), 279-337.

First available in Project Euclid: 23 April 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 16S38: Rings arising from non-commutative algebraic geometry [See also 14A22]
Secondary: 14A22: Noncommutative algebraic geometry [See also 16S38] 17Bxx: Lie algebras and Lie superalgebras {For Lie groups, see 22Exx}


Berest, Yuri; Etingof, Pavel; Ginzburg, Victor. Cherednik algebras and differential operators on quasi-invariants. Duke Math. J. 118 (2003), no. 2, 279--337. doi:10.1215/S0012-7094-03-11824-4. https://projecteuclid.org/euclid.dmj/1082744649

Export citation


  • M. F. Atiyah and I. G. Macdonald, Introduction to Commutative Algebra, Addison-Wesley, Reading, Mass., 1969.
  • D. Ben-Zvi and T. Nevins, Cusps and $D$-Modules, preprint.
  • Yu. Berest, ``Huygens' principle and the bispectral problem'' in The Bispectral Problem (Montreal, 1997), CRM Proc. Lecture Notes 14, Amer. Math. Soc., Providence, 1998, 11--30.
  • Yu. Berest, P. Etingof, and V. Ginzburg, Finite-dimensional representations of rational Cherednik algebras, Internat. Math. Res. Notices 2003, no. 19, 1053--1088.
  • --------, Morita equivalence of Cherednik algebras, to appear in J. Reine Angew. Math., preprint.
  • Yu. Berest and G. Wilson, Classification of rings of differential operators on affine curves, Internat. Math. Res. Notices 1999, 105--109.
  • J. N. Bernstein, I. M. Gelfand, and S. I. Gelfand, Differential operators on the cubic cone, Russian Math. Surveys 27 (1972), 466--488.
  • --. --. --. --., A certain category of $\mathfrak g$-modules (in Russian), Funktsional. Anal. i Priložen 10, no. 2 (1976), 1--8.
  • J.-E. Björk, Rings of Differential Operators, North-Holland Math. Library 21, North-Holland, Amsterdam, 1979.
  • M. Broué, G. Malle, and R. Rouquier, Complex reflection groups, braid groups, Hecke algebras, J. Reine Angew. Math. 500 (1998), 127--190.
  • O. A. Chalykh, Darboux transformations for multidimensional Schrödinger operators, Russian Math. Surveys 53 (1998), 377--379. \CMP1 639 444
  • O. A. Chalykh and A. P. Veselov, Commutative rings of partial differential operators and Lie algebras, Comm. Math. Phys. 126 (1990), 597--611.
  • --. --. --. --., Integrability in the theory of Schrödinger operator and harmonic analysis, Comm. Math. Phys. 152 (1993), 29--40.
  • M. Chamarie and J. T. Stafford, When rings of differential operators are maximal orders, Math. Proc. Cambridge Philos. Soc. 102 (1987), 399--410.
  • I. Cherednik, Double affine Hecke algebras, Knizhnik-Zamolodchikov equations, and Macdonald's operators, Internat. Math. Res. Notices 1992, 171--180.
  • --. --. --. --.,``Lectures on affine Knizhnik-Zamolodchikov equations and Hecke algebras'' in Quantum Many-Body Problems and Representation Theory, MSJ Mem. 1, Math. Soc. Japan, Tokyo, 1998, 1--96.
  • N. Chriss and V. Ginzburg, Representation Theory and Complex Geometry, Birkhäuser, Boston, 1997.
  • C. Dezelee, Representations de dimension finie de l'algebre de Cherednik rationnelle, to appear in Bull. Soc. Math. France, preprint.
  • J. Dixmier, Enveloping Algebras, Grad. Stud. Math. 11, Amer. Math. Soc., Providence, 1996.
  • M. G. M. van Doorn and A. R. P. van den Essen, $\mathcalD_n$-modules with support on a curve, Publ. Res. Inst. Math. Sci. 23 (1987), 937--953.
  • C. F. Dunkl, Differential-difference operators and monodromy representations of Hecke algebras, Pacific J. Math. 159 (1993), 271--298.
  • C. F. Dunkl, M. F. E. de Jeu, and E. M. Opdam, Singular polynomials for finite reflection groups, Trans. Amer. Math. Soc. 346 (1994), 237--256.
  • C. F. Dunkl and E. M. Opdam, Dunkl operators for complex reflection groups, Proc. London Math. Soc. 86 (2003), 70--108.
  • P. Etingof and V. Ginzburg, On $m$-quasi-invariants of a Coxeter group, Moscow Math. J. 2 (2002), 555--566.
  • --. --. --. --., Symplectic reflection algebras, Calogero-Moser space, and deformed Harish-Chandra homomorphism, Invent. Math. 147 (2002), 243--348.
  • M. Feigin and A. P. Veselov, Quasi-invariants of Coxeter groups and $m$-harmonic polynomials, Internat. Math. Res. Notices 2002, 521--545. \CMP1 883 902
  • G. Felder and A. P. Veselov, Action of Coxeter groups on $m$-harmonic polynomials and KZ equations, to appear in Moscow Math. J., preprint.
  • V. Ginzburg, On primitive ideals, Selecta Math. (N.S.) 9 (2003), 1--29.
  • V. Ginzburg, N. Guay, E. Opdam, and R. Rouquier, On the category $\mathcalO$ for rational Cherednik algebras, to appear in Invent. Math..
  • I. Gordon, Baby Verma modules for rational Cherednik algebras, Bull. London. Math. Soc. 35 (2003), 321--336. \CMP1 960 942
  • A. Grothendieck and J. Dieudonné, Éléments de géométrie algèbrique, IV: Étude locale des schémas et des morphismes de schémas, IV, Inst. Hautes Études Sci. Publ. Math. 32 (1967).
  • N. Guay, Projective modules in the category $\mathscrO$ for the Cherednik algebra, to appear in Comm. Algebra (2003).
  • R. Hart and S. P. Smith, Differential operators on some singular surfaces, Bull. London Math. Soc. 19 (1987), 145--148.
  • G. J. Heckman, ``A remark on the Dunkl differential-difference operators'' in Harmonic Analysis on Reductive Groups (Brunswick, Maine, 1989), Progr. Math. 101, Birkhäuser, Boston, 1991, 181--191.
  • T. J. Hodges, ``Morita equivalence of primitive factors of $U(\mathfraks\mathfrakl_2)$'' in Kazhdan-Lusztig Theory and Related Topics (Chicago, 1989), Contemp. Math. 139, Amer. Math. Soc., Providence, 1992, 175--179.
  • V. G. Kac, ``Constructing groups associated to infinite-dimensional Lie algebras'' in Infinite-Dimensional Groups with Applications (Berkeley, 1984), Math. Sci. Res. Inst. Publ. 4, Springer, New York, 1985, 167--216.
  • A. Kuznetsov, Quiver varieties and Hilbert schemes, preprint.
  • T. Levasseur and J. T. Stafford, Invariant differential operators and a homomorphism of Harish-Chandra, J. Amer. Math. Soc. 8 (1995), 365--372.
  • --. --. --. --., Semi-simplicity of invariant holonomic systems on a reductive Lie algebra, Amer. J. Math. 119 (1997), 1095--1117.
  • I. G. Macdonald, Symmetric Functions and Hall Polynomials, 2d ed., Oxford Math. Monogr., Oxford Univ. Press, New York, 1995.
  • J. C. McConnell and J. C. Robson, Noncommutative Noetherian Rings, Pure Appl. Math., Wiley, Chichester, 1987.
  • S. Montgomery, Fixed Rings of Finite Automorphism Groups of Associative Rings, Lecture Notes in Math. 818, Springer, Berlin, 1980.
  • I. M. Musson, Some rings of differential operators which are Morita equivalent to the Weyl algebra $A_1$, Proc. Amer. Math. Soc. 98 (1986), 29--30.
  • I. M. Musson and M. Van den Bergh, Invariants under tori of rings of differential operators and related topics. Mem. Amer. Math. Soc. 136 (1998), no. 650. MR 99i:16051
  • E. M. Opdam, Dunkl operators, Bessel functions and the discriminant of a finite Coxeter group, Compositio Math. 85 (1993), 333--373.
  • E. Opdam and R. Rouquier, private communication, July 2001.
  • P. Perkins, Commutative subalgebras of the ring of differential operators on a curve, Pacific J. Math. 139 (1989), 279--302.
  • S. P. Smith, An example of a ring Morita equivalent to the Weyl algebra $A_1$, J. Algebra 73 (1981), 552--555.
  • S. P. Smith and J. T. Stafford, Differential operators on an affine curve, Proc. London Math. Soc. (3) 56 (1988), 229--259.
  • J. T. Stafford, Homological properties of the enveloping algebra $U(\mathfraks\mathfrakl_2)$, Math. Proc. Cambridge Philos. Soc. 91 (1982), 29--37.
  • R. P. Stanley, Invariants of finite groups and their applications to combinatorics, Bull. Amer. Math. Soc. (N.S.) 1 (1979), 475--511.
  • --------, Enumerative Combinatorics, Vol. 2, Cambridge Stud. Adv. Math. 62, Cambridge Univ. Press, Cambridge, 1999.
  • M. Van den Bergh, ``Differential operators on semi-invariants for tori and weighted projective spaces'' in Topics in Invariant Theory (Paris, 1989/1990), Lecture Notes in Math. 1478, Springer, Berlin, 1991, 255--272.
  • A. P. Veselov, K. L. Styrkas, and O. A. Chalykh, Algebraic integrability for the Schrödinger equation, and groups generated by reflections, Theoret. and Math. Phys. 94 (1993), 182--197.
  • N. R. Wallach, Invariant differential operators on a reductive Lie algebra and Weyl group representations, J. Amer. Math. Soc. 6 (1993), 779--816.
  • G. Wilson, Collisions of Calogero-Moser particles and an adelic Grassmannian, appendix by I. G. Mcdonald, Invent. Math. 133 (1998), 1--41.